Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Oct 18, 2007, 4:49 AM MDT. It took effect at Oct 18, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 4:49 AM MDT (10:49 UTC)
- In effect from
- Oct 18, 2007, 12:00 PM MDT
- Expired
- Oct 18, 2007, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 181049 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 549 AM CDT THU OCT 18 2007 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 115 FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM AFTERNOON RH/S OF 15 PERCENT OR LOWER AND HIGH FIRE DANGER... .DRY WEST WINDS YESTERDAY HAVE BROUGHT A HIGH TO VERY HIGH FIRE DANGER ACROSS THE AREA TODAY. BREEZY WEST TO NORTHWEST WINDS ARE EXPECTED TODAY IN THE WAKE OF A DEPARTING UPPER LEVEL LOW WHICH COMBINED WITH HUMIDITIES BELOW 15 PERCENT WILL RESULT IN RED FLAG WARNING CONDITIONS ACROSS SOUTHEASTERN NEW MEXICO. NMZ115-181900- /O.NEW.KMAF.FW.W.0019.071018T1800Z-071019T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 449 AM MDT THU OCT 18 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. EXPECT 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM AFTERNOON RH/S OF 15 PERCENT OR BELOW AND HIGH FIRE DANGER THIS AFTERNOON IN CHAVEZ COUNTY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
1 follow-up statement
000 WWUS84 KMAF 181944 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 PM CDT THU OCT 18 2007 ...A RED FLAG WARNING IS IN EFFECT THROUGH 6PM MDT FOR SOUTHEASTERN NEW MEXICO PLAINS FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM AFTERNOON RH/S OF 15 PERCENT OR LOWER AND HIGH FIRE DANGER... .STRONG WEST TO NORTHWEST WINDS ARE OCCURRING NOW AND WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL BE BETWEEN 10 AND 15 PERCENT. WHILE RED FLAG CONDITIONS EXIST ACROSS EDDY COUNTY...THE MAIN CONCERN IS FOR CHAVES AND LEA COUNTIES WHERE FIRE DANGER IS HIGH. NMZ115-190100- /O.CON.KMAF.FW.W.0019.000000T0000Z-071019T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 144 PM MDT THU OCT 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... EXPECT 20 FOOT WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH OR GREATER...MINIMUM AFTERNOON RH/S OF 10 TO 15 PERCENT OR BELOW AND HIGH FIRE DANGER THIS AFTERNOON IN CHAVES COUNTY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Oct 18, 2:24 AM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 18, 2:24 AM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 AM CDT THU OCT 18 2007 .DISCUSSION... SHORT TERM FORECAST CONCERNS ARE MAINLY FIRE WEATHER POTENTIAL ACROSS THE SOUTHEAST NEW MEXICO PLAINS INTO THE NORTHERN PERMIAN BASIN. ALL PARAMETERS SHOULD BE MET WITH THE WINDS BEING MARGINAL. OTHERWISE THE BIGGEST FORECAST PROBLEM IS THE COLD FRONT EXPECTED LATE IN THE WEEKEND. ECMWF AND NOGAPS HAVE BEEN MOST CONSISTENT SHOWING A LOW CUTTING OFF OVER THE ROCKIES THUS SLOWING THE PROGRESSION OF THE FRONT SOUTHWARD. HOWEVER THE CONSENSUS OF THE OTHER MODELS (GFS/UK/CAN/ENS) HAS THE LOW BEING MORE PROGRESSIVE WITH THE UPPER LEVEL AND SURFACE FEATURES. THIS FORECAST IS PRIMARILY BASED ON THE GFS ENS WHICH IS MUCH LIKE THE 00Z GFS...EXCEPT A BIT SLOWER AND COLDER. WILL HOLD OFF FROPA FOR MOST OF THE AREA UNTIL AFTER PEAK HEATING ON SUNDAY THOUGH I WOULD NOT BE SURPRISED TO SEE AN EARLY AFTERNOON PASSAGE THROUGH MAF. THE ENSEMBLES BEING SLOWER WITH THE UPPER TROUGH KEEP WEST TEXAS UNDER A PROLONGED NORTHERLY FLOW WHICH SHOULD KEEP COOLER TEMPS IN THE AREA FOR A WHILE. IN FACT THE GFS ENSEMBLES MAY BE HINTING AT THE CANADIAN SOLUTION WHICH IS TO DEVELOP A CUTOFF LOW LIKE THE ECMWF...BUT TO PLACE THE LOW OVER NORTH TEXAS. UNDERCUT MEX GUIDANCE NOTICABLY BEGINNING MON MORNING AND CONTINUED THIS TREND THROUGH THE END OF THE FORECAST PACKAGE. JUDGING BY SOME OF THE H85 NUMBERS SOME OF THE MODELS ARE SPITTING OUT...I MAY STILL BE TOO WARM SO THIS WILL DEFINITELY BEAR WATCHING. AT THE VERY LEAST AM LOOKING AT TEMPS REACHING THE 30S FOR THE FIRST TIME THIS SEASON WITH SOME LOCATIONS NEAR FREEZING. ALL SCENARIOS SHOW US DRY SO CONTINUED THIS TREND FOR THE FORECAST PERIOD. HENNIG && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 81 44 82 50 / 0 0 0 0 CARLSBAD NM 80 42 86 47 / 0 0 0 0 DRYDEN TX 88 48 82 53 / 0 10 0 0 FORT STOCKTON TX 82 46 87 56 / 0 0 0 0 GUADALUPE PASS TX 75 50 79 51 / 0 0 0 0 HOBBS NM 77 42 80 48 / 0 0 0 0 MARFA TX 77 36 78 38 / 0 0 0 0 MIDLAND INTL AIRPORT TX 78 42 82 50 / 0 0 0 0 ODESSA TX 80 43 81 52 / 0 0 0 0 WINK TX 86 44 87 50 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
Hazardous weather outlook, Oct 18, 4:35 AM MDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 535 AM CDT THU OCT 18 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 535 AM CDT THU OCT 18 2007 /435 AM MDT THU OCT 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE AN ELEVATED FIRE HAZARD ACROSS SOUTHEAST NEW MEXICO THIS AFTERNOON AS GUSTY NORTHWEST WINDS COMBINE WITH LOW RELATIVE HUMIDITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.